Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 53, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 10, 2009, 4:56 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2009, 4:56 PM EDT (20:56 UTC)
- Expired
- Apr 10, 2009, 5:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 12:23 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:25 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 10, 2:25 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 225 PM EDT FRI APR 10 2009 .SHORT TERM...(TONIGHT)...BROKEN LINE OF THUNDERSTORMS APPROACHING...AND WITH SIGNIFICANT CAPE AND LOW LEVEL WIND SHEAR...STILL EXPECTING SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF TORNADOES THIS AFTERNOON INTO EARLY EVENING. ONCE THE COLD FRONT PASSES...SHOULD HAVE SOME SHOWERS LINGERING...ESPECIALLY NORTH...AND LOW CLOUDS MOVING IN. WILL NOT STRAY FROM MAV TEMPS FOR TONIGHT. .LONG TERM...(SATURDAY THROUGH FRIDAY)...RATHER UNSETTLED WEATHER REGIME IN THE OFFING FOR THE LONG TERM AFTER A MAINLY DRY WEEKEND. NEXT IN A SERIES OF SYSTEMS APPROACHES BY EARLY MONDAY. THIS DOES NOT APPEAR TO BE A SEVERE WEATHER THREAT AT THIS TIME AS INSTABILITY IS DECIDEDLY LACKING PER MODEL FORECAST SOUNDINGS. HOWEVER...UPPER CLOSED LOW ASSOCIATED WITH THIS EVENT WILL ONLY SLOWLY DRIFT EASTWARD RESULTING IN THE PERSISTENCE OF SCATTERED PRECIP INTO WEDNESDAY. BRIEF DRY PERIOD EXPECTED WEDNESDAY NIGHT BEFORE THE NEXT SYSTEM APPROACHES ON THURSDAY. FOR TEMPS..GENERALLY ONLY TWEAKED PRECEDING GRIDS/FORECAST AS THEY APPEARED REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 51 65 43 72 53 / 50 10 0 0 60 KNOXVILLE MCGHEE TYSON AIRPORT, TN 50 62 40 69 47 / 80 10 0 0 30 OAK RIDGE, TN 51 62 39 69 48 / 70 10 0 0 30 TRI CITIES AIRPORT, TN 49 59 36 67 42 / 90 20 0 0 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW/LCM
Hazardous weather outlook, Apr 10, 3:20 AM EDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 320 AM EDT FRI APR 10 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 320 AM EDT FRI APR 10 2009 /220 AM CDT FRI APR 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE..CENTRAL KENTUCKY...AND NORTHERN ALABAMA EARLY THIS AFTERNOON...THEN MOVE EAST ACROSS THE REGION. THE GREATEST THREAT FOR SEVERE STORMS WILL BE BETWEEN 4 AND 10 PM TODAY WITH THE MAIN CONCERN BEING LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 10, 4:17 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
417 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL JASPER 35.06N 85.63W
04/10/2009 E0.25 INCH MARION TN EMERGENCY MNGR
0355 PM HAIL POWELLS CROSSROADS 35.18N 85.48W
04/10/2009 E0.75 INCH MARION TN TRAINED SPOTTER
5 MINUTE DURATION.
0405 PM TORNADO 6 SW DUNLAP 35.31N 85.46W
04/10/2009 SEQUATCHIE TN EMERGENCY MNGR
&&Local storm report, Apr 10, 4:44 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
444 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 10 NNW CLEVELAND 35.31N 84.94W
04/10/2009 E0.75 INCH MEIGS TN AMATEUR RADIO
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 6:03 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more | 42 min |
| Apr 10, 3:28 PM EDT | Tornado Warning | MRX | Marion | 47 min |
| Apr 10, 3:43 PM EDT | Tornado Warning | MRX | Bledsoe, Sequatchie | 47 min |
| Apr 10, 3:54 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 51 min |
| Apr 10, 4:03 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 42 min |
| Apr 10, 4:12 PM EDT | Tornado Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 48 min |
| Apr 10, 4:24 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Union | 36 min |
| Apr 10, 4:27 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 48 min |
| Apr 10, 4:37 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, McMinn, Meigs and 3 more | 53 min |
| Apr 10, 4:43 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, McMinn, Monroe, Polk | 62 min |
| Apr 10, 4:45 PM EDT | Tornado Warning | MRX | Anderson, Knox, Loudon, Roane | 60 min |
| Apr 10, 5:18 PM EDT | Tornado Warning | MRX | Hancock | 42 min |
| Apr 10, 5:26 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 64 min |
| Apr 10, 5:32 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Jefferson, Knox, Union | 28 min |
| Apr 10, 6:03 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 34 min |
| Apr 10, 4:40 PM EDT | Tornado Warning | MRX | Lee | 33 min |
| Apr 10, 5:45 PM EDT | Tornado Warning | MRX | Lee, Scott, Wise, City of Norton | 60 min |
| Apr 10, 5:15 PM EDT | Tornado Warning | MRX | Cherokee, Clay | 60 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.